Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 450, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 1, 2012, 4:56 PM CDT for Choctaw County, Winston County, Mississippi. It was in force for 49 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2012, 4:56 PM CDT (21:56 UTC)
- Expired
- Aug 1, 2012, 5:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Choctaw County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 105 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 5:00 PM CDT | TSTM WND DMG | 5 Wsw Ackerman, MS | TREES DOWN ALONG HWY 12. |
| Aug 1, 5:19 PM CDT | TSTM WND DMG | 3 Nw Ackerman, MS | TIN SHED BLOWN DOWN ON SOUTH UNION ROAD. REPORT RELAYED THROUGH TWITTER. |
| Aug 1, 5:20 PM CDT | TSTM WND DMG | Ackerman, MS | LARGE TREE ON A HOUSE IN TOWN. |
| Aug 1, 5:20 PM CDT | HAIL 1 | Ackerman, MS | DIME TO QUARTER SIZED HAIL IN ACKERMAN...VIA SOCIAL MEDIA. ALSO HAD A PICTURE OF A HALF A TREE SNAPPED. |
| Aug 1, 5:20 PM CDT | HAIL 1.25 | Ackerman, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 3:02 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2325 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
249
WUUS54 KJAN 012156
SVRJAN
MSC019-159-012245-
/O.NEW.KJAN.SV.W.0450.120801T2156Z-120801T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CDT WED AUG 1 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
NORTH CENTRAL WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 545 PM CDT
* AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ACKERMAN MOVING SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR EASTERN MISSISSIPPI.
&&
LAT...LON 3321 8897 3308 8925 3323 8932 3328 8931
3328 8934 3333 8936 3342 8916 3334 8908
3329 8909 3329 8904
TIME...MOT...LOC 2156Z 327DEG 9KT 3331 8919
$$
JA4 follow-up statements
233
WWUS54 KJAN 012214
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
514 PM CDT WED AUG 1 2012
MSC019-159-012245-
/O.CON.KJAN.SV.W.0450.000000T0000Z-120801T2245Z/
WINSTON MS-CHOCTAW MS-
514 PM CDT WED AUG 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHERN CHOCTAW AND NORTH CENTRAL WINSTON COUNTIES...
AT 514 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ACKERMAN MOVING SOUTH AT 10 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR EASTERN MISSISSIPPI.
&&
LAT...LON 3321 8897 3308 8925 3323 8932 3328 8931
3328 8934 3333 8936 3342 8916 3334 8908
3329 8909 3329 8904
TIME...MOT...LOC 2214Z 340DEG 7KT 3328 8918
$$209
WWUS54 KJAN 012218
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
518 PM CDT WED AUG 1 2012
MSC019-159-012245-
/O.CON.KJAN.SV.W.0450.000000T0000Z-120801T2245Z/
WINSTON MS-CHOCTAW MS-
518 PM CDT WED AUG 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHERN CHOCTAW AND NORTH CENTRAL WINSTON COUNTIES...
AT 519 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ACKERMAN MOVING SOUTH AT 10 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR EASTERN MISSISSIPPI.
&&
LAT...LON 3321 8897 3308 8925 3323 8932 3328 8931
3328 8934 3333 8936 3342 8916 3334 8908
3329 8909 3329 8904
TIME...MOT...LOC 2219Z 340DEG 7KT 3327 8918
$$847
WWUS54 KJAN 012223
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
523 PM CDT WED AUG 1 2012
MSC019-159-012245-
/O.CON.KJAN.SV.W.0450.000000T0000Z-120801T2245Z/
WINSTON MS-CHOCTAW MS-
523 PM CDT WED AUG 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHERN CHOCTAW AND NORTH CENTRAL WINSTON COUNTIES...
AT 522 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
*SEVERAL DAMAGE REPORTS OF TREES DOWN AND POWER OUTAGES HAVE BEEN
REPORTED.* LARGE PING PONG SIZED HAIL IS ALSO POSSIBLE WITH THIS
STORM. THIS STORM WAS LOCATED NEAR ACKERMAN MOVING SOUTH AT 10 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR EASTERN MISSISSIPPI.
&&
LAT...LON 3321 8897 3308 8925 3323 8932 3328 8931
3328 8934 3333 8936 3342 8916 3334 8908
3329 8909 3329 8904
TIME...MOT...LOC 2222Z 340DEG 7KT 3326 8918
$$955
WWUS54 KJAN 012239
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
539 PM CDT WED AUG 1 2012
MSC019-159-012245-
/O.CON.KJAN.SV.W.0450.000000T0000Z-120801T2245Z/
WINSTON MS-CHOCTAW MS-
539 PM CDT WED AUG 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHERN CHOCTAW AND NORTH CENTRAL WINSTON COUNTIES...
AT 540 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ACKERMAN MOVING SOUTH AT 10 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR EASTERN MISSISSIPPI.
&&
LAT...LON 3308 8925 3321 8930 3328 8932 3329 8934
3333 8936 3342 8916 3334 8908 3329 8909
3329 8904 3321 8897
TIME...MOT...LOC 2240Z 340DEG 7KT 3323 8917
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:43 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 1, 3:43 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT WED AUG 1 2012
.SHORT TERM...THIS WILL CONTINUE TO BE A CHALLENGING FORECAST OVER
THE NEXT FEW DAYS. CURRENTLY...A WEAK SHORT WAVE IS MOVING INTO THE
NORTHWESTERN PORTIONS OF THE AREA THIS AFTERNOON AND THIS IS KICKING
OFF SOME SCATTERED SHOWERS AND STORMS ALONG AND NORTH OF THE I-20
CORRIDOR. EXPECT THIS ACTIVITY TO CONTINUE TO INCREASE AND MOVE SOUTH
ACROSS THE AREA INTO THE EVENING. A FEW OF THESE STORMS COULD BE
STRONG TO SEVERE AS THERE IS SUFFICIENT INSTABILITY AND DECENT FLOW
PRESENT ACROSS THE AREA. THE GFS INDICATES A MORE VIGOROUS SHORT
WAVE MOVING SOUTHEAST ACROSS THE ARKLAMISS DURING THE OVERNIGHT
HOURS. THIS COMBINED WITH ABUNDANT MOISTURE WITH PWATS AROUND 2.2-2.4
INCHES SHOULD KICK OFF SCATTERED SHOWERS AND THUNDERSTORMS OVERNIGHT
INTO THE MORNING HOURS.
THE GFS INCREASES HEIGHTS SOME ACROSS THE AREA DURING THE DAY ON
THURSDAY...ALONG WITH SOME DRIER AIR AT THE SURFACE. THERE WILL
CONTINUE TO BE SOME ONGOING CONVECTION IN THE SOUTH ASSOCIATED WITH
THE SHORT WAVE AS IT MOVES SOUTHEAST OF THE AREA...ALONG WITH
ISOLATED STORMS POSSIBLE ELSEWHERE. NORTHWEST FLOW WILL CONTINUE
THROUGH FRIDAY WITH SHORT WAVES CONTINUING TO MOVE THROUGH THE AREA.
THE TIMING OF THESE WAVES WILL CONTINUE TO BE TOUGH THROUGH THIS
PERIOD.
AS FAR AS THE HEAT GOES THE CURRENT EXCESSIVE HEAT WARNING AND HEAT
ADVISORY WILL REMAIN IN PLACE UNTIL 8 PM THIS EVENING. AFTER 8 PM WL
CARRY A HEAT ADVISORY WILL BE IN EFFECT FOR THE AREA WEST OF A LINE
FROM GREENWOOD TO YAZOO CITY TO NATCHEZ LINE. A HOT AND HUMID AIRMASS
WILL REMAIN OVER THE WESTERN PORTIONS OF THE ARKLAMISS REGION THROUGH
THURSDAY. SCATTERED SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON
AND TONIGHT INTO THURSDAY SHOULD HELP REDUCE THE HEAT IN THE EAST.
HEAT INDEX VALUES OF 108 TO 111 CAN BE EXPECTED IN THE WEST FOR
SEVERAL HOURS THURSDAY AFTERNOON. DID NOT MAKE ANY CHANGES PAST
FRIDAY...SO WILL ATTACH THE PREVIOUS LONG TERM BELOW. /15/22/
.PREVIOUS LONG TERM...BY THE END OF THE WEEK THE NORTHERLY FLOW ALOFT
REGIME THAT'S BEEN IN PLACE WILL WEAKEN AS UPPER RIDGING TO OUR WEST
NOSES IN ACROSS THE ARKLAMISS IN RESPONSE TO A S/WV TROF DEPARTING
THE SE CONUS. THE RISK OF MCS ACTIVITY DIVING IN FROM THE NORTH WILL
LESSEN AS A RESULT...SHIFTING FOCUS TO MORE OF A DIURNAL
SHOWER/THUNDERSTORM PATTERN TYPICAL FOR THIS TIME OF YEAR. THE
OPPRESSIVE HEAT WE'VE BEEN DEALING WITH LOOKS TO EASE A BIT AS WELL
AND IT DOES NOT APPEAR ANY HEAT HEADLINES WILL BE NECESSARY HEADED
INTO THE WEEKEND... ALTHOUGH AREAS ACROSS THE DELTA MAY FLIRT WITH
CRITERIA ON FRIDAY.
RELATIVELY HIGHER RAIN CHANCES LOOK TO DEVELOP SUN/MON AS THE UPPER
RIDGE SHIFTS WEST AND A FRONTAL BOUNDARY ASSOCIATED WITH A CLIPPER
SYSTEM TRANSITING THE NORTHERN CONUS MOVES INTO THE TN VALLEY. IN
ADDITION...AN UPPER TROPOSPHERIC LOW OVER THE FAR SERN CONUS WILL
BEGIN TO SHIFT WEST WITH THE MODELS INDICATING A TRACK SOMEWHERE
ACROSS THE NORTHERN/CENTRAL GULF OF MEXICO. THE COMBINATION OF THESE
FEATURES WITH A WARM AND MOIST ATMOSPHERE IN PLACE SHOULD RESULT IN
DECENT SHOWER/THUNDERSTORM COVERAGE BOTH SUNDAY AND MONDAY
AFTERNOONS. TAME LAPSE RATES AND WEAK OVERALL FLOW SHOULD MITIGATE
THE RISK FOR SEVERE THUNDERSTORMS DURING THIS TIME BUT A FEW STRONG
STORMS IS CERTAINLY NOT OUT OF THE QUESTION. THE INCREASED CHANCE
FOR RAIN WILL HELP KEEP TEMPS A TAD COOLER DURING THIS TIME BUT
STILL EXPECTING READINGS TO COME IN ABOVE NORMAL AT MOST LOCALES.
HEADED INTO TUE/WED...THE GFS IS MUCH MORE AGGRESSIVE PUSHING DRIER
AIR IN WAKE OF THE FRONT INTO CENTRAL MS WHERE THE ECMWF HANGS THE
BOUNDARY UP ACROSS NORTHERN MS. DECIDED TO LEAN MORE ON THE ECMWF
SOLUTION WHICH MEANT A SLIGHT INCREASE IN OVERNIGHT LOWS FOR MON
NIGHT/TUE NIGHT. POPS WERE ADJUSTED A BIT...MOSTLY TO MAINTAIN AT
LEAST A SLIGHT CHANCE ACROSS ALL AREAS WITH BETTER RAIN CHANCES
FURTHER SOUTH. /BK/
&&
.AVIATION...ISO/SCT TSTMS ARE POSSIBLE THIS AFTN MAINLY EAST OF THE
MISSISSIPPI RIVER AND WITH THE GREATEST COVERAGE OVER THE NE.
GTR-MEI MAY SEE THE STRONGEST STORMS. HAVE INCLUDED VCTS AT MOST
SITES UNTIL 01-02Z. STORMS COULD CONTAIN LARGE HAIL AND GUSTY WINDS.
WL UTILIZE AMD TO SHOW THOSE IMPACTS IF/WHEN A STORM MAY THREATEN A
SITE. THIS ACTIVITY SHOULD END THIS EVENING BUT MODELS ARE
INDICATING ANOTHER CHANCE OF CONVECTION IN THE NORTH AFTER 06Z THU.
THIS ACTIVITY COULD SPREAD SOUTH ACROSS THE REMAINDER OF THE TAF
SITES THU MORNING. OTHERWISE...THERE MAY BE SOME SMALL PERIOD OF
MVFR VIS AROUND SUNRISE THU MORNING IN THE SOUTH. ISO/SCT TSTMS WL
BE POSSIBLE THU AFTN AGAIN IN THE NORTH AT LEAST. POSSIBLY IN THE
SOUTH AS WELL DEPENDING ON HOW OVERNIGHT/EARLY MORNING ACTIVITY
OCCURS. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 77 96 75 95 / 39 34 14 21
MERIDIAN 73 97 72 96 / 31 38 14 28
VICKSBURG 77 96 75 96 / 33 25 15 18
HATTIESBURG 75 96 74 97 / 30 53 17 23
NATCHEZ 76 95 75 94 / 22 30 15 15
GREENVILLE 77 98 75 95 / 46 28 17 27
GREENWOOD 75 97 74 95 / 50 27 18 31
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR MSZ026>033-036>039-
043>046-048>052-054>058-061>066-072>074.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR MSZ018-
019-025-034-035-040-041-047.
HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM CDT THURSDAY FOR
MSZ018-019-025-034-035-040-041-047.
HEAT ADVISORY UNTIL 8 PM CDT THURSDAY FOR MSZ042-053-059-060.
LA...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR
LAZ007>009-015-016-023-025.
HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM CDT THURSDAY FOR
LAZ007>009-015-016-023-025.
HEAT ADVISORY UNTIL 8 PM CDT THURSDAY FOR LAZ024-026.
AR...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR ARZ074-
075.
HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM CDT THURSDAY FOR
ARZ074-075.
&&
15/22Hazardous weather outlook, Aug 1, 3:09 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 309 PM CDT WED AUG 1 2012 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034-035- 040>042-047-022015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-WARREN- 309 PM CDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING AS A WEAK UPPER LEVEL DISTURBANCE COMBINES WITH THE MOIST UNSTABLE AIR MASS TO SET OFF STORMS THAT WILL MOVE NORTHWEST TO SOUTHEAST ACROSS THE AREA. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 50 TO 60 MPH AS WELL HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND TORRENTIAL RAINFALL. AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 8 PM THIS EVENING AND THIS WILL BE FOLLOWED BY A HEAT ADVISORY THROUGH 8 PM THURSDAY. HOT AND HUMID CONDITIONS HAVE RESULTED IN HEAT INDICES ABOVE 110 AGAIN THIS AFTERNOON AND WILL RESULT IN HEAT INDICES OF 106 TO 111 DEGREES THURSDAY AFTERNOON. IN ADDITION...OVERNIGHT LOWS WILL REMAIN IN THE UPPER 70S WHICH WILL NOT ALLOW MUCH RELIEF FROM THE OPPRESSIVE CONDITIONS. PLEASE TAKE HEAT SAFETY PRECAUTIONS IF OUTDOOR ACTIVITIES ARE ABSOLUTELY NECESSARY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. MSZ026>033-036>039-043>046-048>052-054>058-061>066-072>074-022015- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 309 PM CDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING AS A WEAK UPPER LEVEL DISTURBANCE COMBINES WITH THE MOIST UNSTABLE AIR MASS TO SET OFF STORMS THAT WILL MOVE NORTHWEST TO SOUTHEAST ACROSS THE AREA. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 50 TO 60 MPH AS WELL HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND TORRENTIAL RAINFALL. A HEAT ADVISORY IS IN EFFECT UNTIL 8PM THIS EVENING. HEAT INDICES HAVE REACHED THE 106 TO 110 DEGREE RANGE AGAIN THIS AFTERNOON. IN ADDITION...OVERNIGHT LOWS WILL REMAIN IN THE MID TO UPPER 70S WHICH WILL PROVIDE LITTLE RELIEF FROM THE HEAT OF THE DAY. PLEASE TAKE PRECAUTIONS IF OUTDOOR ACTIVITIES ARE ABSOLUTELY NECESSARY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. LAZ024-026-MSZ053-059-060-022015- CATAHOULA-CONCORDIA-CLAIBORNE-JEFFERSON-ADAMS- 309 PM CDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING AS A WEAK UPPER LEVEL DISTURBANCE COMBINES WITH THE MOIST UNSTABLE AIR MASS TO SET OFF STORMS THAT WILL MOVE NORTHWEST TO SOUTHEAST ACROSS THE AREA. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 50 TO 60 MPH AS WELL HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND TORRENTIAL RAINFALL. AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 8 PM THIS EVENING AND THIS WILL BE FOLLOWED BY A HEAT ADVISORY THROUGH 8 PM THURSDAY. HOT AND HUMID CONDITIONS HAVE RESULTED IN HEAT INDICES ABOVE 110 AGAIN THIS AFTERNOON AND WILL RESULT IN HEAT INDICES OF 105 TO 108 DEGREES THURSDAY AFTERNOON. IN ADDITION...OVERNIGHT LOWS WILL REMAIN IN THE UPPER 70S WHICH WILL NOT ALLOW MUCH RELIEF FROM THE OPPRESSIVE CONDITIONS. PLEASE TAKE HEAT SAFETY PRECAUTIONS IF OUTDOOR ACTIVITIES ARE ABSOLUTELY NECESSARY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
In the hours before
Special weather statement, Aug 1, 3:43 PM CDT, 1 hour 13 minutes before
MSZ064-065-012115- JEFFERSON DAVIS MS-COVINGTON MS- 343 PM CDT WED AUG 1 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 343 PM CDT WED AUG 1 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTH OF LONE STAR AT 343 PM CDT...MOVING SOUTH AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN WESTERN COVINGTON AND CENTRAL JEFFERSON DAVIS COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3144 8955 3145 8983 3164 8984 3167 8963 TIME...MOT...LOC 2043Z 351DEG 7KT 3157 8971 CME
Local storm report, Aug 1, 4:10 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL PHEBA 33.58N 88.95W
08/01/2012 E0.88 INCH CLAY MS PUBLIC
RELAYED VIA SOCIAL MEDIA.
&&
CMELocal storm report, Aug 1, 4:15 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 1 W PHEBA 33.58N 88.97W
08/01/2012 E1.00 INCH CLAY MS PUBLIC
QUARTER SIZED HAIL AND SEVERAL LIMBS DOWN...OCCURRED
ALONG BILLY WHITE RD.
&&
CMESpecial weather statement, Aug 1, 4:21 PM CDT, 35 minutes before
MSZ064-012150-
JEFFERSON DAVIS MS-
421 PM CDT WED AUG 1 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
421 PM CDT WED AUG 1 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES SOUTH OF PROGRESS AT 422 PM CDT...MOVING SOUTH AT 10
MPH.
PEOPLE IN SOUTHWESTERN JEFFERSON DAVIS COUNTY SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3142 8996 3152 8996 3153 8997 3156 8997
3157 8997 3153 8979 3144 8980
TIME...MOT...LOC 2122Z 012DEG 8KT 3146 8991
CMESpecial weather statement, Aug 1, 4:47 PM CDT, 9 minutes before
MSZ032-038-012220-
WINSTON MS-CHOCTAW MS-
447 PM CDT WED AUG 1 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
447 PM CDT WED AUG 1 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF ACKERMAN AT 448
PM CDT...MOVING SOUTHEAST AT 10 MPH.
PEOPLE IN SOUTH CENTRAL CHOCTAW AND NORTHWESTERN WINSTON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3314 8899 3302 8922 3319 8932 3328 8931
3329 8934 3336 8918
TIME...MOT...LOC 2148Z 329DEG 9KT 3324 8922
JALocal storm report, Aug 1, 4:56 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 3 N PHEBA 33.63N 88.95W
08/01/2012 CLAY MS UTILITY COMPANY
TREE ON POWERLINE AROUND HIGHWAY 50 AND BERRY ROAD. THIS
HAS RESULTED IN NUMEROUS POWER OUTAGES AROUND THE AREA.
&&
BURSEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:45 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 23 min |
| Aug 1, 3:19 PM CDT | Special Weather Statement | JAN | Oktibbeha | 31 min |
| Aug 1, 3:35 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha, Webster | 39 min |
| Aug 1, 3:42 PM CDT | Special Weather Statement | JAN | Winston | 28 min |
| Aug 1, 3:43 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 32 min |
| Aug 1, 4:10 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 26 min |
| Aug 1, 4:21 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 29 min |
| Aug 1, 4:43 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 47 min |
| Aug 1, 4:47 PM CDT | Special Weather Statement | JAN | Winston | 33 min |
| Aug 1, 4:59 PM CDT | Special Weather Statement | JAN | Webster | 41 min |
| Aug 1, 5:33 PM CDT | Flash Flood Warning | JAN | Choctaw, Winston | 117 min |
| Aug 1, 5:36 PM CDT | Special Weather Statement | JAN | Attala | 29 min |
| Aug 1, 6:36 PM CDT | Special Weather Statement | JAN | Leake | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.